Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 120, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 24, 2004, 4:02 AM EDT for Summit County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2004, 4:02 AM EDT (08:02 UTC)
- Expired
- May 24, 2004, 4:30 AM EDT
- In force
- 28 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Summit County, OH
The radar
The Cleveland radar (KCLE), 43 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 12:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1100 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364
WUUS51 KCLE 240802
SVRCLE
OHC153-240830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
402 AM EDT MON MAY 24 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMMIT COUNTY IN NORTHEAST OHIO...
* UNTIL 430 AM EDT
* AT 402 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTH OF HUDSON...OR ABOUT 8 MILES
NORTH OF AKRON...MOVING EAST AT 50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HUDSON
TALLMADGE
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4111 8138 4110 8148 4115 8149 4120 8151
4125 8153 4131 8138
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:50 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 24, 2:50 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 250 AM EDT MON MAY 24 2004 .DISCUSSION... SHRA/TSRA CONTG TO MOV ACRS ERN 2/3 OF FA ERLY THIS MORNING. INTENSITY OF STORMS CONTS TO DCRS AND EXPCT THAT SVR THUNDERSTORM WATCH WL BE DROPPED WELL BEFORE 10Z. CDFNT NOW INTO WRN IN AND EXPCTD TO REACH WRN END OF FA BY 12Z AND NW PA BY ERLY AFT. SFC LO SHOULD CONT TO MOVG NE DURG DAY AS WELL. LOT/S OF SC ON BACKSIDE OF THIS LOW AND AM HOPING THAT THE BRUNT OF THIS CLOUDINESS PASSES TO THE N DURG THE DAY. THIS SEEMS REASONABLE AS ALL MODEL SHOWG CONSIDERABLE DRYG THIS AM..ESP IN SRN AREAS. SO..WL TRY FOR P/C MOST OF AREA BY MIDDAY. WL GO WITH A DRY FCST ONLY IN FAR WRN ZNS TDA WITH CHC WORDG ERLY ALG AND W OF I-71. SCT WORDG FURTHER E WHERE COVERAGE WL BE THE GREATEST AND FNT SLOWEST TO ARRIVE. WL BRING FLOOD WATCH DOWN AS WIDESPREAD PRECIP SHOULD BE PRETTY MUCH OVR NXT HR OR SO. SUM MODEL DIFFS POP UP AFT 30 HRS WITH ETA MUCH QUICKER LIFTING SFC LO NE OUT OF THE PLNS AND INTO LKS RGN. THESE DIFFS SHOULDN/T MAKE MUCH DIFF TO FCST AS ONLY CALLG FOR CHC POPS BEGINNING LT TGNT WRN ZNS AND ALL AREAS ON TUE. NEW GUID TEMPS A LTTL COOLER THAN PREVIOUS RUNS AND THIS SEEM REASONABLE. MANY AREAS WL FALL TO NR A SEASONABLE 50 DEGS TGNT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && KUBINA
Hazardous weather outlook, May 23, 5:50 AM EDT, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 550 AM EDT SUN MAY 23 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-231144- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 550 AM EDT SUN MAY 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA TODAY AND TONIGHT. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. WITH THE GROUND ALREADY SATURATED FROM RECENT RAINS...ANY ADDITIONAL RAINFALL COULD LEAD TO SIGNIFICANT FLOODING...ESPECIALLY IN NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:49 PM EDT | Special Marine Warning | CLE | 116 min | |
| May 23, 11:34 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 24, 12:11 AM EDT | Special Marine Warning | CLE | 3 hr | |
| May 24, 4:42 AM EDT | Special Marine Warning | CLE | 93 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.